MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; PTA BALLOON DILATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; PTA BALLOON DILATION CATHETER
Catalog Number DR8064
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one dorado pta catheter was returned.The device was functional tested and the balloon was able to inflate to nominal then burst pressure with no issue.The balloon was also deflated with no issue as well.The investigation is unconfirmed for a balloon rupture, as the device performed properly under laboratory conditions and no ruptures were identified.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7480070
Report Number2020394-2018-00530
Device Sequence Number16570235
Product Code DQY
UDI-Device Identifier00801741058721
UDI-Public(01)00801741058721
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDR8064
Device Lot Number93TA0094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1